Alert archive / Missouri / Flash Flood Watches in 2014

Flash Flood Watch 3, NWS St. Louis, MO

September 1, 201422 counties in Missouri; 14 counties in Illinois

NWS St. Louis, MO issued this flash flood watch at Sep 1, 2014, 3:24 PM CDT for 22 counties in Missouri; 14 counties in Illinois. It took effect at Sep 1, 2014, 7:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2014, 3:24 PM CDT (20:24 UTC)
In effect from
Sep 1, 2014, 7:00 PM CDT
Expired
Sep 2, 2014, 5:25 AM CDT
In force
10 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 36 counties

Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 17 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
892 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WGUS63 KLSX 012024
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
324 PM CDT MON SEP 1 2014

ILZ060-064-065-069-070-074-079-100>102-MOZ047>049-059>065-072>075-
084-085-099-021200-
/O.NEW.KLSX.FF.A.0003.140902T0000Z-140902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-
MONITEAU MO-COLE MO-OSAGE MO-GASCONADE MO-WARREN MO-
ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS...FARMINGTON
324 PM CDT MON SEP 1 2014

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...
  INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...
  CLINTON IL...FAYETTE IL...MADISON IL...MARION IL...MONROE 
  IL...MONTGOMERY IL...RANDOLPH IL...ST. CLAIR IL AND 
  WASHINGTON IL. IN MISSOURI...COLE MO...CRAWFORD MO...FRANKLIN 
  MO...GASCONADE MO...IRON MO...JEFFERSON MO...MADISON MO...
  MONITEAU MO...OSAGE MO...REYNOLDS MO...ST. CHARLES MO...ST. 
  FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS MO...STE. 
  GENEVIEVE MO...WARREN MO AND WASHINGTON MO.

* FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING

* THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO TRAIN
  OVER THE AREA TONIGHT. WIDESPREAD RAINFALL AMOUNTS BETWEEN 1.5
  AND 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS. AREAS
  ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND
  ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR IN ILLINOIS ARE
  EXPECTED TO GET THE HEAVIEST AMOUNTS OF RAIN TONIGHT.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

CARNEY
4 follow-up statements
080 
WGUS63 KLSX 020139
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
839 PM CDT MON SEP 1 2014

MOZ041-020500-
/O.EXB.KLSX.FF.A.0003.000000T0000Z-140902T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-
INCLUDING THE CITY OF...COLUMBIA
839 PM CDT MON SEP 1 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL MISSOURI...
  INCLUDING THE FOLLOWING COUNTY...BOONE MO.

* UNTIL MIDNIGHT CDT TONIGHT

* THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO CONTINUE
  OVER THE NEXT FEW HOURS...BEFORE DIMINISHING BY MIDNIGHT.
  LOCALIZED RAINFALLS OF 3-4 INCHES ARE POSSIBLE BY THE TIME THE
  HEAVIEST RAINFALL DIMINISHES. 

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

ILZ058-059-098-099-MOZ036-050>052-021200-
/O.EXA.KLSX.FF.A.0003.000000T0000Z-140902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-CALHOUN IL-JERSEY IL-PIKE MO-CALLAWAY MO-
MONTGOMERY MO-LINCOLN MO-
INCLUDING THE CITY OF...BOWLING GREEN
839 PM CDT MON SEP 1 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST ILLINOIS 
  AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN 
  SOUTHWEST ILLINOIS...CALHOUN IL...GREENE IL...JERSEY IL AND 
  MACOUPIN IL. IN MISSOURI...CALLAWAY MO...LINCOLN MO...
  MONTGOMERY MO AND PIKE MO.

* UNTIL 7 AM CDT TUESDAY

* THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO TRAIN
  OVER THE AREA THROUGHOUT THE EVENING...AND THEN DIMINISH LATER
  TONIGHT. LOCALIZED RAINS OF 2 TO 4 INCHES ARE POSSIBLE.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

ILZ060-064-065-069-070-074-079-100>102-MOZ047>049-059>065-072>075-
084-085-099-021200-
/O.CON.KLSX.FF.A.0003.000000T0000Z-140902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-
MONITEAU MO-COLE MO-OSAGE MO-GASCONADE MO-WARREN MO-
ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS...FARMINGTON
839 PM CDT MON SEP 1 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...
  MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH 
  IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...COLE MO...
  CRAWFORD MO...FRANKLIN MO...GASCONADE MO...IRON MO...
  JEFFERSON MO...MADISON MO...MONITEAU MO...OSAGE MO...REYNOLDS 
  MO...ST. CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...
  ST. LOUIS MO...STE. GENEVIEVE MO...WARREN MO AND WASHINGTON 
  MO.

* UNTIL 7 AM CDT TUESDAY

* THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO TRAIN
  OVER THE AREA TONIGHT. WIDESPREAD RAINFALL AMOUNTS BETWEEN 1.5
  AND 2 INCHES ARE EXPECTED...WITH LOCALIZED RAINFALLS OF 3 TO 4
  INCHES. AREAS ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR IN
  MISSOURI...AND ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR IN
  ILLINOIS ARE EXPECTED TO GET THE HEAVIEST AMOUNTS OF RAIN
  TONIGHT.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

TRUETT
878 
WGUS63 KLSX 020409
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1109 PM CDT MON SEP 1 2014

MOZ041-021200-
/O.EXT.KLSX.FF.A.0003.000000T0000Z-140902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-
INCLUDING THE CITY OF...COLUMBIA
1109 PM CDT MON SEP 1 2014

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF CENTRAL MISSOURI...INCLUDING THE FOLLOWING 
  COUNTY...BOONE MO.

* UNTIL 7 AM CDT TUESDAY

* THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO CONTINUE
  OVER THE NEXT SEVERAL HOURS. LOCALIZED RAINFALLS OF 3-4 INCHES
  ARE POSSIBLE BY THE TIME THE HEAVIEST RAINFALL DIMINISHES.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-047>052-059>065-
072>075-084-085-099-021200-
/O.CON.KLSX.FF.A.0003.000000T0000Z-140902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-PIKE MO-MONITEAU MO-COLE MO-
OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-GASCONADE MO-
WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS...FARMINGTON
1109 PM CDT MON SEP 1 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
  FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON 
  IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...
  ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...CALLAWAY MO...
  COLE MO...CRAWFORD MO...FRANKLIN MO...GASCONADE MO...IRON 
  MO...JEFFERSON MO...LINCOLN MO...MADISON MO...MONITEAU MO...
  MONTGOMERY MO...OSAGE MO...PIKE MO...REYNOLDS MO...ST. 
  CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS 
  MO...STE. GENEVIEVE MO...WARREN MO AND WASHINGTON MO.

* UNTIL 7 AM CDT TUESDAY

* THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO TRAIN 
  OVER THE AREA TONIGHT. WIDESPREAD RAINFALL AMOUNTS BETWEEN 
  1.5 AND 2 INCHES ARE EXPECTED...WITH LOCALIZED RAINFALLS OF 3 
  TO 4 INCHES. AREAS ALONG AND SOUTH OF THE INTERSTATE 44 
  CORRIDOR IN MISSOURI...AND ALONG AND SOUTH OF THE INTERSTATE 
  70 CORRIDOR IN ILLINOIS ARE EXPECTED TO GET THE HEAVIEST 
  AMOUNTS OF RAIN TONIGHT. 

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

KANOFSKY
321 
WGUS63 KLSX 020903
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
403 AM CDT TUE SEP 2 2014

ILZ058-059-098-099-MOZ036-041-047>052-059>064-072-021015-
/O.CAN.KLSX.FF.A.0003.000000T0000Z-140902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-CALHOUN IL-JERSEY IL-PIKE MO-BOONE MO-
MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-
GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
ST. LOUIS CITY MO-CRAWFORD MO-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
403 AM CDT TUE SEP 2 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND
MISSOURI HAS BEEN CANCELLED. HEAVY RAIN WAS ENDING ACROSS SOME
PARTS OF THE AREA EARLY THIS MORNING.

$$

ILZ060-064-065-069-070-074-079-100>102-MOZ065-073>075-084-085-099-
021200-
/O.CON.KLSX.FF.A.0003.000000T0000Z-140902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-
JEFFERSON MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...FARMINGTON
403 AM CDT TUE SEP 2 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...
  MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH 
  IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...IRON MO...
  JEFFERSON MO...MADISON MO...REYNOLDS MO...ST. FRANCOIS MO...
  STE. GENEVIEVE MO AND WASHINGTON MO.

* UNTIL 7 AM CDT THIS MORNING

* TRAINING THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO
  TAPER OFF EARLY THIS MORNING. WIDESPREAD RAINFALL AMOUNTS
  BETWEEN 1.5 AND 2 INCHES ARE EXPECTED...WITH LOCALIZED RAINFALLS
  OF 3 TO 4 INCHES.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

KANOFSKY
307 
WGUS63 KLSX 021025
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
525 AM CDT TUE SEP 2 2014

ILZ060-064-065-069-070-074-079-100>102-MOZ065-073>075-084-085-099-
021130-
/O.CAN.KLSX.FF.A.0003.000000T0000Z-140902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-
JEFFERSON MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...FARMINGTON
525 AM CDT TUE SEP 2 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS
BEEN CANCELLED. HEAVY RAINFALL WAS ENDING ACROSS THE AREA.

$$

KANOFSKY

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Sep 1, 3:11 PM CDT, 13 minutes earlier.

Area forecast discussion, Sep 1, 3:11 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
311 PM CDT Mon Sep 1 2014

.SHORT TERM:  (Through Late Tonight)
Issued at 310 PM CDT Mon Sep 1 2014

Heavy rain threat is the primary forecast challenge for tonight.
Another shortwave is moving east-southeast through the longwave
pattern over the Great Plains.  This shortwave will trigger a
south-southwesterly low level jet to increase again this evening,
aimed right at the low level baroclinic zone left over from last
night's storms.  With plenty of moisture in place over the area and
a baroclinic zone that's parallel or nearly parallel to the mid
level flow, expect that thunderstorms will form and train over parts
of Missouri and Illinois this evening and tonight.  All short range
guidance shows a tremendous amount of moisture convergence on the
nose of the low level jet tonight...generally along and south of the
I-70 corridor.  Think the axis of heaviest rain will actually be
along and south of the I-44 corridor in Missouri and along and south
of I-70 in Illinois, but I cannot rule out heavy rain a little
further north either.  QPF forecast paints a swath of heavy rain
along this axis between 1.5 and 2 inches.  With the potential for
locally higher amounts, and flash flood guidance running around
2-2.5 inches per hour, will go ahead and issue a flash flood watch
for those areas.  Further north across northeast Missouri and west
central Illinois, there could be some widely scattered/isolated
showers and thunderstorms, but I don't think these will train and
cause any flooding issues.

Carney

.LONG TERM:  (Tuesday through Sunday)
Issued at 344 AM CDT Mon Sep 1 2014

The front and/or effective boundary should linger across the
region on Tue/Tue night before lifting northeastward as a warm
front on Wed/Wed night. The precipitation threat will also lift
northeastward with the warm front during the middle of the week.
Model solutions then depict a cold front moving into the area
towards the end of the week and into next weekend, bringing a
chance of rain and a cooler air mass into the region.

Kanofsky

&&

.AVIATION:  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1238 PM CDT Mon Sep 1 2014

Expect VFR flight conditions to prevail through much of the
afternoon. Scattered light showers will continue through the early
afternoon across parts of southeast Missouri. West to southwest
wind will gust to around 24kts. Expecting thunderstorms to
redevelop somewhere over west central or southwest Missouri later
this afternoon and spread northeast into parts of central and
eastern Missouri and southwest Illinois this evening. Storms will
likely train along and south of the I-70/I-44 corridor tonight
producing IFR conditions in heavy rain. Storms should move south
and begin to dissipate between 08-12Z.

Specifics for KSTL:

VFR flight conditions are expected to prevail this afternoon at
Lambert. Latest thoughts are that thunderstorms will develop over
southwest/west central Missouri and spread east-northeast into
eastern Missouri by early this evening. A prolonged period of
thunderstorms with occasional heavy rain will likely impact the
terminal during the mid-late evening. Storms should move south of
the terminal between 06-11Z; timing is uncertain at this time.
After storms exit the STL Metro area, expect MVFR CIGs to rise to
VFR during the morning.

Carney

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     72  87  71  90 /  90  20  20  40
Quincy          65  83  66  88 /  20   5  10  40
Columbia        68  87  68  91 /  80  10  30  40
Jefferson City  69  87  69  91 /  90  20  30  40
Salem           71  85  68  88 /  90  50  20  30
Farmington      72  85  68  87 /  90  50  30  40

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH from 7 PM CDT this evening through Tuesday
     morning FOR Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Jefferson MO-Madison MO-Moniteau MO-Osage MO-
     Reynolds MO-St. Charles MO-St. Francois MO-St. Louis City
     MO-St. Louis MO-Ste. Genevieve MO-Warren MO-Washington MO.

IL...FLASH FLOOD WATCH from 7 PM CDT this evening through Tuesday
     morning FOR Bond IL-Clinton IL-Fayette IL-Madison IL-Marion
     IL-Monroe IL-Montgomery IL-Randolph IL-St. Clair IL-
     Washington IL.

&&

WFO LSX
Hazardous weather outlook, Sep 1, 4:19 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
419 AM CDT MON SEP 1 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-020000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
419 AM CDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WERE OCCURRING OVER PARTS OF MISSOURI AND ILLINOIS
THIS MORNING. THUNDERSTORMS WILL ALSO REDEVELOP THIS AFTERNOON
AHEAD OF A COLD FRONT. SOME OF THE STRONGER STORMS COULD PRODUCE
SEVERE WEATHER INCLUDING DAMAGING WIND GUSTS AND LARGE
HAIL...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM TUESDAY THROUGH
WEDNESDAY. THERE IS ALSO A CHANCE FOR THUNDERSTORMS FROM THURSDAY
NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS
PARTS OF MISSOURI AND ILLINOIS.

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 5:34 PM CDTSevere Thunderstorm WarningLSXMoniteau26 min

Nearby

Flash Flood Watches in Missouri, 2014Flash Flood Watches in Illinois, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.